EconPapers    
Economics at your fingertips  
 

Games with incomplete information when players are partially aware of others’ signals

Zhen Liu ()

Journal of Mathematical Economics, 2016, vol. 65, issue C, 58-70

Abstract: Empirical and experimental findings suggest that players may underestimate others’ private information in incomplete-information games. We modify standard epistemic assumptions of static incomplete-information games to allow partial signal-awareness. That is, players can be unaware of some of the signals available to others. When learning to play, players form conjectures that underrepresent the sophistication of others’ strategy profile. The resulting solution concept is equilibrium with partial signal-awareness (EPSA). We illustrate EPSA by various examples and prove an existence result and an equivalence result between it and Bayesian Nash equilibrium. We then compare EPSA and analogy-based expectation equilibrium (ABEE) (Jehiel and Koessler, 2008) and prove an equivalence result between them for analogy-based expectation games that satisfy the condition of comparative-informativeness. We also discuss how they differ.

Keywords: Games with incomplete information; Partial signal-awareness; Bayesian Nash equilibrium; Analogy-based expectation equilibrium; Coarse reasoning; Bounded rationality (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S030440681630012X
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:65:y:2016:i:c:p:58-70

DOI: 10.1016/j.jmateco.2016.04.004

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:mateco:v:65:y:2016:i:c:p:58-70